Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should Prostonil be discontinued when symptoms of BPH reduce?

I ve been diagnosed with BPH, was prescribed Alfoo 10mg but my nocturia and frequent urination continued unabated. It was very difficult to get a good night sleep. One herbalist prescribed me prostonil 320mg (saw palmetto 320mg standardized extract, 85-95% fatty acids) which I ve been taking over the past three months. Symptoms are at a low now, so my question is shall I stop taking it? Or shall I take it once daily like I took Alfoo 10mg throughout my life?
Thu, 21 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Benign prostatic hyperplasia is the enlargement of the prostate gland that makes urination difficult. Prostonil has been widely used as a therapeutic remedy for urinary dysfunction due to benign prostatic hyperplasia (BPH). Even if the symptoms reduce and you feel better, you need to continue the medication, which will keep the symptoms under control. Hence, do not discontinue the medication without consulting your doctor. Do necessary follow-up as advised.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Been having prostate isssues last 5 years ,started at 51 yrs of age now 55 been on flomax ,vesicare worked to a degree for a while. Now with different dr. now on jayln , nothing works have all symtoms bph . told prostate is average size for age whatever that means.... thinking about greenlight what do you think ,thank you

doctor1 MD

My dad is 87 years old. He takes flomax for bph and travatan drops for glaucoma. He has mild high blood pressure but won t take his bp meds because it makes him feel to bad. He recently began having high blood sugar so I began looking at his medications. I now know that flomax has been causing many of his symptoms of dizziness and fatigue. I also read that flomax can raise blood sugar. He has taken flomax for many years. My question is what alternative medicine can he take for bph with less side effects. Or would surgery at his age help if all he has is an enlarged prostate. My concern is the years of taking flomax would result in no urinary control after surgery.

doctor1 MD

I am a 63 year old man with severe BPH. For 20 + years I have had TURP numerous procedures. I have been taking Avodart and Uroxitral for many years with no noticeable results. In 2009 I was diagnosed with Squamous (sp) cell Colorectal Cancer. I underwent chemo and radiation in the late spring of 2009. After going in for follow ups for a little over a year it was discovered that the treatment protocol in 2009 had not worked. I underwent Colorectal Surgery in the fall of 2010. At the time of surgery I was told that they had good margins and felt very confident that the cancer had been eliminated. HOWEVER; I was then told that the cancer had eroded through the colon wall and attached itself to my ureter. They felt a little less confident in that area and I have been doing 90 day follow ups to check me out since the surgery in 2010. During this time I have had 3-4 additional TURPS that work for about a month and then I am back to severe BPH symptoms. TUPRS and medications are not working. What are my other options?